I have costant diheria,the only thing that helps is taking Imodium daily,is this safe to do this?
Hi Joan, no it isn't. It's main ingredient Loperamide (?) is derived from a type a type of poppy that produces Thebaine (an opiate). It is not only essentially habit forming but will require ever increasing amounts for the same benefit; after an extended period of time when you cease to use it you will have epic diarrhea for up to 7 days as well as minor opiate withdrawal symptoms.
PS. if you are working, a urine analisys will show a false positive for buprenorphine or positive for opiates.
Time to see a doctor about a safe long term option.
Stephen is right.
Why do you need to take it long term?
Something has got to be wrong! Wouldn't you rather find the cause and fix it? Taking it long term is like putting a band-aid over a wound.
- Imodium Information for Consumers
- Imodium Information for Healthcare Professionals (includes dosage details)
- Side Effects of Imodium (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 26 Oct 2011 • 2 answers
Updated 18 Aug 2014 • 1 answer
Updated 25 Feb 2016 • 1 answer
Updated 26 Jul 2017 • 2 answers
I have just started taking amoxicillian 875 mg and having bad diarrhea , can I take Imodium or some?
Updated 6 Jan 2018 • 2 answers